I had been having acid reflux for a few weeks, and last week I woke up after rolling over on my stomach during the night with acid burning my esophagus. A doctor perscribed me Nexium, but since my insurance wouldn't cover it, I started taking over the counter Omeprazole instead. The very next day I woke up with stomach pain and cramps at around the same time I had the acid reflux the previous night. I haven't really had that again since then, but I've been having gas, bloating, and chest pain. I had similar symptoms previously when taking Omeprazole. At the time I was also taking Ibuprofen and the symptoms had started before I started taking either (caused by some food-born illness I think), though the symptoms continued for months so I don't really know if the Ibuprofen or Omeprazole could have contributed to them. I was wondering if the Omeprazole could be causing my current symptoms. Can it cause other symptoms of indigestion despite reducing acid? Or are my current symptoms probably in spite of the Omeprazole rather than because of it?
I get bad nausea from some of them .. so may be worth trying another brand and see if it goes away. Just my two cents as a patient ... I take Prevacid w/o a problem that is very pricy vs generic for Prilosec. I'd ask your Dr and see what he/she thinks, too ?
HI, I have to agree with ChitChat to ask ur dr or pharmacist about something else u can take.....what u r taking is the generic of prilosec and that is a PPI or proton pump inhibator...it stops all acid. from being produced...however u need acid to break down the food in ur digestive track.....HII or histimine inhibitors do not stop acid from being produced only slows it down.....I was on prilosec on and off for yrs and it stopped working for me...so I am on a HII pepcid...which is available OTC...mine is rx strenght....but I am sure u can try it.
The other important issues r that u change ur diet and lifestyle along with the meds....meds alone can not help u feel better if u continue to eat foods that cause excess acid to be produced.
Please see our Health Pages for lists of foods to avoid and the lifestyle changes.....ie- elevating the head of ur bed ect.....
The HP's are accessible thru the icon above the recent activities or thru the welcome message at the top of the forum.
Hi am interested in your comments about H11 Pepcid OTC medication.
When I was in America I used some little round sweet like tablets called Pepcid's are these the same as what you refer to.
I am from the UK and don't seem to be able to get any relief from the reflux business from anything in the UK. I can get Pepcid's sent to me or am I way off track with what you refer to.
If I am could you tell me what I actually would need to ask for.
Hi...not sure what u r referring to as I swallow them and they have no taste.
If reg meds do not help, have u had a PH test to make sure u have excess acid and not low acid, as the symptoms and how u feel will be similar and only this testing can help u decide, if u have low acid and take meds to decrease acids u will feel worse.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.